Alert archive / North Dakota / Freeze Warnings in 2018
Freeze Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this freeze warning at Sep 28, 2018, 2:09 PM MDT for 27 counties in North Dakota. It took effect at Sep 28, 2018, 9:00 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2018, 2:09 PM MDT (20:09 UTC)
- In effect from
- Sep 28, 2018, 9:00 PM MDT
- Expired
- Sep 29, 2018, 8:00 AM MDT
- In force
- 11 hr
- Issued by
- NWS Bismarck, ND
All 27 counties
Billings County, ND, Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 81 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
427 WWUS73 KBIS 282009 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 309 PM CDT Fri Sep 28 2018 NDZ001>005-009>013-017>023-025-032>037-041-042-047-048-050-051- 290415- /O.NEW.KBIS.FZ.W.0002.180929T0300Z-180929T1400Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Billings-Stark-Morton-Burleigh-Kidder-Stutsman-Hettinger- Grant-Logan-La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Mott, New England, Elgin, Carson, New Leipzig, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 309 PM CDT Fri Sep 28 2018 /209 PM MDT Fri Sep 28 2018/ ...FREEZE WARNING IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 9 AM CDT /8 AM MDT/ SATURDAY... The National Weather Service in Bismarck has issued a Freeze Warning, which is in effect from 10 PM CDT /9 PM MDT/ this evening to 9 AM CDT /8 AM MDT/ Saturday. * TEMPERATURE...Lows in the upper 20s to lower 30s. * IMPACTS...Sensitive vegetation will be severely damaged or killed if protective measures are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. && $$ ZH
5 follow-up statements
319 WWUS73 KBIS 282321 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 621 PM CDT Fri Sep 28 2018 NDZ001>005-009>013-017>023-025-032>037-041-042-047-048-050-051- 290730- /O.CON.KBIS.FZ.W.0002.180929T0300Z-180929T1400Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Billings-Stark-Morton-Burleigh-Kidder-Stutsman-Hettinger- Grant-Logan-La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Mott, New England, Elgin, Carson, New Leipzig, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 621 PM CDT Fri Sep 28 2018 /521 PM MDT Fri Sep 28 2018/ ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 9 AM CDT /8 AM MDT/ SATURDAY... * TEMPERATURE...Lows in the upper 20s to lower 30s. * IMPACTS...Sensitive vegetation will be severely damaged or killed if protective measures are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. && $$ twh
280 WWUS73 KBIS 290257 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 957 PM CDT Fri Sep 28 2018 NDZ001>005-009>013-017>023-025-032>037-041-042-047-048-050-051- 291100- /O.CON.KBIS.FZ.W.0002.180929T0300Z-180929T1400Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Billings-Stark-Morton-Burleigh-Kidder-Stutsman-Hettinger- Grant-Logan-La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Mott, New England, Elgin, Carson, New Leipzig, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 957 PM CDT Fri Sep 28 2018 /857 PM MDT Fri Sep 28 2018/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ SATURDAY... * TEMPERATURE...Lows in the upper 20s to lower 30s. * IMPACTS...Sensitive vegetation will be severely damaged or killed if protective measures are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. && $$
714 WWUS73 KBIS 290818 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 318 AM CDT Sat Sep 29 2018 NDZ017>020-032>034-041-042-290930- /O.CAN.KBIS.FZ.W.0002.000000T0000Z-180929T1400Z/ McKenzie-Dunn-Mercer-Oliver-Billings-Stark-Morton-Hettinger-Grant- Including the cities of Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Medora, Dickinson, Mandan, Mott, New England, Elgin, Carson, and New Leipzig 318 AM CDT Sat Sep 29 2018 /218 AM MDT Sat Sep 29 2018/ ...FREEZE WARNING IS CANCELLED... The National Weather Service in Bismarck has cancelled the Freeze Warning. Temperatures are expected to remain above freezing. Therefore, the freeze warning has been cancelled. $$ NDZ001>005-009>013-021>023-025-035>037-047-048-050-051-291400- /O.CON.KBIS.FZ.W.0002.000000T0000Z-180929T1400Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 318 AM CDT Sat Sep 29 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Lows in the mid 20s to lower 30s. * IMPACTS...Sensitive vegetation will be severely damaged or killed if protective measures are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. && $$
990 WWUS73 KBIS 291147 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 647 AM CDT Sat Sep 29 2018 NDZ021-022-035-036-047-048-050-051-291300- /O.CAN.KBIS.FZ.W.0002.000000T0000Z-180929T1400Z/ McLean-Sheridan-Burleigh-Kidder-Logan-La Moure-McIntosh-Dickey- Including the cities of Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Bismarck, Steele, Tappen, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 647 AM CDT Sat Sep 29 2018 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Bismarck has cancelled the Freeze Warning. Temperatures are expected to remain above freezing. Therefore the Freeze Warning has been cancelled. $$ NDZ001>005-009>013-023-025-037-291400- /O.CON.KBIS.FZ.W.0002.000000T0000Z-180929T1400Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-Wells-Foster-Stutsman- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Harvey, Fessenden, Carrington, and Jamestown 647 AM CDT Sat Sep 29 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Lows in the mid 20s to lower 30s. * IMPACTS...Sensitive vegetation will be severely damaged or killed if protective measures are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. && $$
837 WWUS73 KBIS 291359 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 859 AM CDT Sat Sep 29 2018 NDZ001>005-009>013-023-025-037-291500- /O.EXP.KBIS.FZ.W.0002.000000T0000Z-180929T1400Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-Wells-Foster-Stutsman- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Harvey, Fessenden, Carrington, and Jamestown 859 AM CDT Sat Sep 29 2018 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures will continue to slowly warm this morning. A WIDESPREAD HARD FREEZE...DEFINED AS TEMPERATURES OF 28 DEGREES FAHRENHEIT OR LESS FOR 3 OR MORE HOURS, HAS BEEN OBSERVED ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. CONSEQUENTLY, THE NATIONAL WEATHER SERVICE OFFICE IN BISMARCK WILL NO LONGER ISSUE FROST ADVISORIES, FREEZE WATCHES, OR FREEZE WARNINGS THIS FALL. THIS SERVICE WILL RESUME NEXT SPRING ON MAY 15, WHICH IS THE START OF THE LOCAL GROWING SEASON. $$ PA
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this freeze warning went out at Sep 28, 2:02 PM MDT, 7 minutes earlier.
Area forecast discussion, Sep 28, 2:02 PM MDT, 7 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 302 PM CDT Fri Sep 28 2018 .SHORT TERM...(This evening through Saturday night) Issued at 244 PM CDT Fri Sep 28 2018 Surface high pressure is firmly in place across the Northern Plains with generally clear skies and some diurnal cumulus across the north. Temperatures today have trended slightly warmer than originally forecast as widespread highs in the low 50s are expected across the south and west through the rest of the afternoon. For tonight, the surface high pushes east while a warm front attempts to approach the area. This will bring chances of light rain and snow showers to southwestern and south central North Dakota, primarily late at night. This also makes the low temperature forecast tricky as timing of its approach will affect how cold it will get over southern portions of the area. With that said, another night of freezing temperatures is looking likely over most of the state and decided to issue a freeze warning across all but the far south central and southwest where temperatures will likely remain just above freezing. Rain and snow chances will spread northeast over the area through the day on Saturday, exiting to the northeast Saturday while another wave approaches the southwest late. No significant accumulations are expected. .LONG TERM...(Sunday through Friday) Issued at 244 PM CDT Fri Sep 28 2018 The next wave will spread precipitation chances over much of the area on Sunday. Rain and snow chances will be most likely through the daytime hours, but cannot rule out some snow falling during the early morning timeframe. Some light snow accumulations of up to an inch may be possible across the west Sunday and Monday, at least on grassy surfaces. Below average temperatures remain the norm through Monday. A modest warm-up is possible to start the upcoming work week as we dip back into progressive southwest flow aloft, though temperatures will still remain below average. Occasional disturbances will continue to pass through from time to time, bringing modest precipitation chances as the pattern remains generally active. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1245 PM CDT Fri Sep 28 2018 Expect breezy northwest winds over the James River Valley through this afternoon in the wake of a cold front that passed through the area last night. Scattered light rain and/or snow showers will develop overnight and into Saturday morning across the southwest and spread east through the day. With this activity, ceilings will drop into MVFR categories, mainly over the south, affecting KDIK/KBIS/KJMS. Otherwise, VFR conditions are expected through the forecast period. && .BIS WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 10 PM CDT /9 PM MDT/ this evening to 9 AM CDT /8 AM MDT/ Saturday for NDZ001>005-009>013-017>023-025- 032>037-041-042-047-048-050-051. && SHORT TERM...ZH LONG TERM...ZH AVIATION...ZH
Hazardous weather outlook, Sep 28, 2:06 PM MDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 306 PM CDT Fri Sep 28 2018 NDZ001>005-009>013-017>023-025-032>037-041-042-047-048-050-051- 292015- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Billings-Stark-Morton-Burleigh-Kidder-Stutsman-Hettinger- Grant-Logan-La Moure-McIntosh-Dickey- 306 PM CDT Fri Sep 28 2018 /206 PM MDT Fri Sep 28 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight A Freeze Warning is in effect tonight and Saturday morning. See weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ031-040-043>046-292015- Golden Valley-Slope-Bowman-Adams-Sioux-Emmons- 306 PM CDT Fri Sep 28 2018 /206 PM MDT Fri Sep 28 2018/ This Hazardous Weather Outlook is for portions of south central North Dakota and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. ZH
Nearby
Freeze Warnings in North Dakota, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.